Severe hypomagnesemia associated with pentamidine therapy

J. D. Gradon, L. Fricchione, D. Sepkowitz

    Research output: Contribution to journalComment/debate

    Abstract

    A case of severe hypomagnesemia in a patient with AIDS that manifested as changes in mental status is presented. The hypomagnesemia was due to renal wasting of magnesium, most probably caused by pentamidine-induced renal tubular injury. This entity has been reported once before and should be considered in the differential diagnosis of altered mental status in patients with AIDS.

    Original languageEnglish (US)
    Pages (from-to)511-512
    Number of pages2
    JournalReviews of infectious diseases
    Volume13
    Issue number3
    StatePublished - Jan 1 1991

      Fingerprint

    ASJC Scopus subject areas

    • Microbiology (medical)

    Cite this

    Gradon, J. D., Fricchione, L., & Sepkowitz, D. (1991). Severe hypomagnesemia associated with pentamidine therapy. Reviews of infectious diseases, 13(3), 511-512.